Worried!!! Can Any One Help??? Please Read And Leave A Coment!!!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Banna Man
New Member

Date Joined Jan 2009
Total Posts : 4
   Posted 1/23/2009 4:44 AM (GMT -6)   

I am quite new to this site but have found it very interesting reading everyones posts on here but now it is my time to put something on here.

I am 21 years of age very healthy and dont seem to loose weight which is a common sign of being ill, and this is my first reall flare up!!! so if yuo could tak a few miniutes to read what I have to say and possibly write back to me it would be much apreciated!!!!

Im not sure if any one can help me but if you can it may put my mind at rest!!!!

I have been put onto a course of steroids for the time being to try and stlle my crohns as well as another plill that i can not pronounce but it is the pill up from what some of you may know as 6MP!!!!

I am up the hospital every 2 weeks for them to take my blodds, every thing seemed to be very normal when they last took my bloods just over a week ago however about 3 days ago i began to bleed very heavily which most of you who will read this will agree with me is not normal atall, i have been getting blood clots with the bleeding as well. With this I also get server Stomach cramps and bubling in the stomach which is keeping me up for most of the night!!!!

I have been in contact with the hospital where they have taken samples however I will no hear back from them untill next wednesday when I am up there next.

So here is what i am asking:

Has any one ever had these symptoms???
If so how long did they last you and how did you prevent them?

I no worrying is not the best for the condition but obviously as this has never happened to me before i am going to naturaly worry so if you can put my mind at rest it would be a great help!!!


Scott Ferridge

Veteran Member

Date Joined Feb 2003
Total Posts : 1811
   Posted 1/23/2009 3:55 PM (GMT -6)   
If you are bleeding heavily with clots you need to call your doctor. It takes time for the 6mp to work - up to 3 months. The steroids should help right away. But "heavy" bleeding means you should call your doc so he can help you. Don't worry too much, but call.

Veteran Member

Date Joined Jul 2005
Total Posts : 733
   Posted 1/23/2009 5:03 PM (GMT -6)   
I agree with Stef. If you are passing large amounts of blood in your stool, you need to call your doctor ASAP, and make it very clear what is going on. If you lose a lot of blood and postpone getting help, you might end up needing more than steroids to recover.

Some of what you are seeing as "clots" may actually be bloody mucus from your intestinal lining... They very well might be clots, but in my experience it is more likely during a flare to pass blood and mucus, which often mix together to look like clots.

What dose of steroids are you on? Steroids, particularly prednisone, usually stops the bleeding for me within 48 hours if I am put on a 40mg to 60mg dose.

I know it's scary when stuff is happening and you have no clue why... it can be so annoying too! But hang in there. Call your doc. If your doc is a shmuck and won't be proactive, then you need to get a second opinion and/or go to the ER.

I hope you get some answers soon!
27f, dx'd CD July '05 after 6 fistula/abscess surgeries
Remicade '05 through '08, with no other maintenance meds
'cade stopped working in '08 and I've been scrambling ever since.
Noticing a real difference with a Gluten-Free diet.
Currently on:
Probiotics, Digestive Enzymes, and Prednisone
Soon to Start:
Cimzia, acacia fiber supplement, and L-Glutamine

Regular Member

Date Joined Mar 2005
Total Posts : 39
   Posted 1/23/2009 5:10 PM (GMT -6)   
Sorry you are feeling so poorly. But you do need to call your call about the bleeding...if you can;t get a hold of your doctor please go to the emergency room. Hope you feeling better soon.

Regular Member

Date Joined Jan 2009
Total Posts : 64
   Posted 1/23/2009 5:17 PM (GMT -6)   
I commented on your other thread with the same message, but I would add that you need to be very honest with your Dr. I was too embarrassed to tell my Dr. everything in the beginning which just made it harder for him to help me. I have had this disease for 11 years now, so I am not easily embarrassed anymore! As a result, I get much better service from my Dr. Just a suggestion I wish someone had given me!

New Member

Date Joined Jan 2009
Total Posts : 19
   Posted 1/27/2009 2:40 AM (GMT -6)   
sorry you are feeling so yucky. Having had the ol crohn's for a while now, I want to assure you that while the blood in the toilet might look terrifying (and it does) it is going to happen from time to time. It's not a good sign, but it's not the end of the world with this. Sometimes it's a fissure (a tear), either way, just let your doc know asap. I know I freaked the first time I had red water, but the doc assured me that most of the time it looks worse than it is - blood "blooms" in water like food dye. The best thing is to try to stay calm, getting worked up will only make you feel worse. (Easier said than done right now, I know, but try!)

Regular Member

Date Joined Jan 2009
Total Posts : 31
   Posted 1/27/2009 1:31 PM (GMT -6)   
This usually happens to me when I've eaten something that irritates the intestinal linings. It looks like little bits of clotting, but is actually bloody mucous that another poster mentioned. For me, corn meal and corn flour react in me like food poisoning, and usually cause bloody stools like this. A bland diet with nothing even slightly risky usually clears this up within 24 hours. But, from what I've seen, this diet issue is individual to each person, with different things irritating each of us. There is a LONG list of potentially irritating foods for Crohn's, and you'll need to figure out your own list. Corn seems to be on most of the lists tho as taboo.

The gurgling and severe gut pain you talk about I have also, and is always related to the ileum swelling up and closing off the digestion, right where the small intestine attaches to the large intestine. Keeping the swelling down with the steroids and bland but NUTRITIONAL eating levels this off for me (so far). I was diagnosed in '91, and probably had it for years before that.

Any longer than 24 hours really MUST get back to your gastroenterologist RIGHT AWAY. These forums help very much, but we're not doctors. I also agree with previous posters to be absolutely as complete as possible in reporting what's happening with you. Severity, how much, how often, for how long, etc.

After you've cleared through this episode, there are several threads here that talk about diet and about supplements, which have been very useful for me. Doctors are needed and wonderful, but mostly help with the emergency moments. I've found that we just don't know all that much about Crohn's yet. This is a combination of drugs and supplements that have kept the swelling down and the BMs less frequent and more solid.
I take all of these twice a day:
1000mg of Pentasa;
1000-2000 mg omega 3 (not 6 or 9) fish oil;
bee propilis;

I have colonoscopies every 2 years, and they have revealed Crohn's only at the end of my small intestine, so all of my treatments target the small intestine. Other treatments also address large intestine, esophagus, wherever your problems occur.

Hope it helps. Stay close with the GE FIRST, and be sure to handle the flareup, which can get very bad if not carefully treated. Then for day-to-day, these forums are really life-savers.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 1:52 AM (GMT -6)
There are a total of 2,711,540 posts in 299,045 threads.
View Active Threads

Who's Online
This forum has 153571 registered members. Please welcome our newest member, Thom.
182 Guest(s), 6 Registered Member(s) are currently online.  Details
Bololidat, Girlie, April_Ryan, xy123, gilly2, julymorning

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer